Antibiotics cause tendonitis
by Nathan Wei, MD, FACP, FACR
Nathan Wei is a nationally known board-certified rheumatologist and author of the Second Opinion Arthritis Treatment Kit. It's available exclusively at this website... not available in stores.
Click here: Second Opinion Arthritis Treatment Kit
Fluoroquinolone-induced tendon problems such as rupture, are described in the medical literature.
The Achilles is the commonly involved tendon, although other tendons can be affected. Usually, spontaneous tendon rupture happens during or shortly after a course of treatment, but symptoms can occur even months after taking these antibiotics.
Examples of fluoroquinolone antibiotics are Cipro or Levaquin.
Whether fluoroquinolone antibiotics should be used in patients with a history of tendon problems or who have risk factors for the development of tendon ruptures basically depends on how serious the infection is and whether there are suitable alternatives.
People at highest risk are those over the age of 60 years, people taking steroid drugs, and people who have had an organ transplant. Patients who exercise and already have tendon problems are also at risk.
Get more information about acupuncture and arthritis and related conditions as well as...
• Insider arthritis tips that help you erase the pain and fatigue of rheumatoid arthritis almost overnight!
• Devastating ammunition against low back pain... discover 9 secrets!
• Ignored remedies that eliminate fibromyalgia symptoms quickly!
• Obsolete treatments for knee osteoarthritis that still are used... and may still work for you!
• The stiff penalties you face if you ignore this type of hip pain...
• 7 easy-to-implement neck pain remedies that work like a charm!
• And much more...
Click here Second Opinion Arthritis Treatment Kit
Return to arthritis home page.